Alert archive / Minnesota / Wind Chill Advisories in 2017

Wind Chill Advisory 3, NWS Sioux Falls, SD

January 12, 2017Dickinson County, Osceola County, Iowa; 7 counties in Minnesota; 5 counties in South Dakota

NWS Sioux Falls, SD issued this wind chill advisory at Jan 12, 2017, 3:35 PM CST for Dickinson County, Osceola County, Iowa; 7 counties in Minnesota; 5 counties in South Dakota. It took effect at Jan 12, 2017, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2017, 3:35 PM CST (21:35 UTC)
In effect from
Jan 12, 2017, 6:00 PM CST
Expired
Jan 13, 2017, 5:46 AM CST
In force
12 hr
Issued by
NWS Sioux Falls, SD

Counties Dickinson County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Beadle County, SD, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 61 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2017-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2017-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1771 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

472 
WWUS43 KFSD 122135
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 PM CST THU JAN 12 2017

IAZ002-003-MNZ071-072-080-081-089-090-097-SDZ038>040-055-056-
130545-
/O.NEW.KFSD.WC.Y.0003.170113T0000Z-170113T1300Z/
OSCEOLA-DICKINSON-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-LAKE-MOODY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...ORLAND...
FLANDREAU
335 PM CST THU JAN 12 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST FRIDAY. 

* WIND AND VISIBILITY...NORTHWEST WINDS OF 5 TO 10 MPH WILL BECOME
  AND REMAIN LIGHT THROUGH EARLY FRIDAY MORNING.

* WIND CHILL VALUES...WIND CHILL VALUES OF 20 TO 30 BELOW ZERO ARE
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

IAZ031-032-NEZ013-014-130545-
/O.NEW.KFSD.WS.A.0001.170115T1800Z-170117T0600Z/
WOODBURY-IDA-DIXON-DAKOTA-
INCLUDING THE CITIES OF...SIOUX CITY...IDA GROVE...HOLSTEIN...
BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY
335 PM CST THU JAN 12 2017

...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING. 

* TIMING...PRECIPITATION WILL BEGIN SUNDAY AFTERNOON AND CONTINUE
  INTO MONDAY. 

* ACCUMULATIONS...PRECIPITATION IS EXPECTED TO BEGIN AS EITHER
  FREEZING RAIN OR SLEET SUNDAY AFTERNOON, PRIOR TO SWITCHING
  OVER TO SNOW MONDAY AFTERNOON. ICE ACCUMULATIONS OF UP TO A
  QUARTER OF AN INCH ARE POSSIBLE, WITH MINOR SNOW ACCUMULATIONS
  MONDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
3 follow-up statements
814 
WWUS43 KFSD 130302
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
902 PM CST THU JAN 12 2017

IAZ002-003-MNZ071-072-080-081-089-090-097-SDZ038>040-055-056-
131115-
/O.CON.KFSD.WC.Y.0003.000000T0000Z-170113T1300Z/
OSCEOLA-DICKINSON-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-LAKE-MOODY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...ORLAND...
FLANDREAU
902 PM CST THU JAN 12 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST FRIDAY...

* WIND AND VISIBILITY...NORTHERLY WINDS OF 5 TO 10 MPH WILL BECOME
  LIGHT AND VARIABLE AFTER MIDNIGHT. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL LIKELY HOVER NEAR 20
  BELOW TO 25 DEGREES BELOW ZERO BEFORE MODERATING TOWARD MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

IAZ031-032-NEZ013-014-131115-
/O.CON.KFSD.WS.A.0001.170115T1800Z-170117T0600Z/
WOODBURY-IDA-DIXON-DAKOTA-
INCLUDING THE CITIES OF...SIOUX CITY...IDA GROVE...HOLSTEIN...
BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY
902 PM CST THU JAN 12 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY EVENING...

* TIMING...PRECIPITATION WILL BEGIN SUNDAY AFTERNOON AND 
  CONTINUE INTO MONDAY. 

* ACCUMULATIONS...PRECIPITATION IS EXPECTED TO BEGIN AS EITHER
  FREEZING RAIN OR SLEET SUNDAY AFTERNOON...PRIOR TO SWITCHING
  OVER TO SNOW MONDAY AFTERNOON. ICE ACCUMULATIONS OF UP TO A
  QUARTER OF AN INCH ARE POSSIBLE...WITH MINOR SNOW ACCUMULATIONS
  MONDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
178 
WWUS43 KFSD 130930
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 AM CST FRI JAN 13 2017

IAZ002-003-131730-
/O.EXA.KFSD.WS.A.0001.170115T1800Z-170117T0600Z/
/O.CON.KFSD.WC.Y.0003.000000T0000Z-170113T1300Z/
OSCEOLA-DICKINSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK
330 AM CST FRI JAN 13 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS
MORNING...
...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING. 

* TIMING...PRECIPITATION WILL BEGIN SUNDAY AFTERNOON AND 
  CONTINUE INTO MONDAY. 

* ACCUMULATIONS...PRECIPITATION IS EXPECTED TO BEGIN AS EITHER
  FREEZING RAIN...SLEET...OR SNOW ON SUNDAY AFTERNOON...THEN MOST
  LIKELY BECOMING ALL FREEZING RAIN BY SUNDAY NIGHT INTO EARLY
  MONDAY. PRECIPITATION IS THEN EXPECTED TO SWITCH OVER TO SNOW
  ON MONDAY AFTERNOON. ICE ACCUMULATIONS OF UP TO A QUARTER OF AN
  INCH ARE POSSIBLE...WITH MINOR SNOW ACCUMULATIONS MONDAY
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MNZ071-072-080-081-089-090-097-SDZ038>040-055-056-131300-
/O.CON.KFSD.WC.Y.0003.000000T0000Z-170113T1300Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
BEADLE-KINGSBURY-BROOKINGS-LAKE-MOODY-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...ORLAND...
FLANDREAU
330 AM CST FRI JAN 13 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS
MORNING...

* WIND AND VISIBILITY...WINDS WILL BE LIGHT AND VARIABLE.

* WIND CHILL VALUES...WIND CHILL VALUES WILL LIKELY HOVER NEAR 
  20 BELOW TO 25 DEGREES BELOW ZERO BEFORE MODERATING TOWARD 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

IAZ001-012>014-020>022-SDZ070-071-131730-
/O.EXA.KFSD.WS.A.0001.170115T1800Z-170117T0600Z/
LYON IA-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-
CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...
HULL...SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...
CHEROKEE...STORM LAKE...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
330 AM CST FRI JAN 13 2017

...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING. 

* TIMING...PRECIPITATION WILL BEGIN SUNDAY AFTERNOON AND 
  CONTINUE INTO MONDAY. 

* ACCUMULATIONS...PRECIPITATION IS EXPECTED TO BEGIN AS EITHER
  FREEZING RAIN...SLEET...OR SNOW ON SUNDAY AFTERNOON...THEN MOST
  LIKELY BECOMING ALL FREEZING RAIN BY SUNDAY NIGHT INTO EARLY
  MONDAY. PRECIPITATION IS THEN EXPECTED TO SWITCH OVER TO SNOW
  ON MONDAY AFTERNOON. ICE ACCUMULATIONS OF UP TO A QUARTER OF AN
  INCH ARE POSSIBLE...WITH MINOR SNOW ACCUMULATIONS MONDAY
  AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

IAZ031-032-NEZ013-014-131730-
/O.CON.KFSD.WS.A.0001.170115T1800Z-170117T0600Z/
WOODBURY-IDA-DIXON-DAKOTA-
INCLUDING THE CITIES OF...SIOUX CITY...IDA GROVE...HOLSTEIN...
BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY
330 AM CST FRI JAN 13 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY EVENING...

* TIMING...PRECIPITATION WILL BEGIN SUNDAY AFTERNOON AND 
  CONTINUE INTO MONDAY. 

* ACCUMULATIONS...PRECIPITATION IS EXPECTED TO BEGIN AS EITHER
  FREEZING RAIN...SLEET...OR SNOW ON SUNDAY AFTERNOON...THEN MOST
  LIKELY BECOMING ALL FREEZING RAIN BY SUNDAY NIGHT INTO EARLY
  MONDAY. PRECIPITATION IS THEN EXPECTED TO SWITCH OVER TO SNOW
  ON MONDAY AFTERNOON. ICE ACCUMULATIONS OF UP TO A QUARTER OF AN
  INCH ARE POSSIBLE...WITH MINOR SNOW ACCUMULATIONS MONDAY
  AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
936 
WWUS43 KFSD 131146
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
546 AM CST FRI JAN 13 2017

IAZ002-003-132200-
/O.CAN.KFSD.WC.Y.0003.000000T0000Z-170113T1300Z/
/O.CON.KFSD.WS.A.0001.170115T1800Z-170117T0600Z/
OSCEOLA-DICKINSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK
546 AM CST FRI JAN 13 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY EVENING...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. 

* TIMING...PRECIPITATION WILL BEGIN SUNDAY AFTERNOON AND 
  CONTINUE INTO MONDAY. 

* ACCUMULATIONS...PRECIPITATION IS EXPECTED TO BEGIN AS EITHER 
  FREEZING RAIN...SLEET...OR SNOW ON SUNDAY AFTERNOON...THEN 
  MOST LIKELY BECOMING ALL FREEZING RAIN BY SUNDAY NIGHT INTO 
  EARLY MONDAY. PRECIPITATION IS THEN EXPECTED TO SWITCH OVER TO 
  SNOW ON MONDAY AFTERNOON. ICE ACCUMULATIONS OF UP TO A QUARTER 
  OF AN INCH ARE POSSIBLE...WITH MINOR SNOW ACCUMULATIONS MONDAY 
  AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MNZ071-072-080-081-089-090-097-SDZ038>040-055-056-131300-
/O.CAN.KFSD.WC.Y.0003.000000T0000Z-170113T1300Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
BEADLE-KINGSBURY-BROOKINGS-LAKE-MOODY-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...ORLAND...
FLANDREAU
546 AM CST FRI JAN 13 2017

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. 

INCREASING CLOUDS AND VERY LIGHT WINDS WILL CONTINUE TO ALLOW
TEMPERATURE TO RISE SLOWLY THIS MORNING. WIND CHILL VALUES HAVE
RISEN THROUGH THE NIGHT...BUT WILL REMAIN BETWEEN 5 AND 15 ABOVE
ZERO THROUGH MID-MORNING. 

$$

IAZ001-012>014-020>022-031-032-NEZ013-014-SDZ070-071-132200-
/O.CON.KFSD.WS.A.0001.170115T1800Z-170117T0600Z/
LYON IA-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-
WOODBURY-IDA-DIXON-DAKOTA-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...
HULL...SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...
CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...
BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...
VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
546 AM CST FRI JAN 13 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY EVENING...

* TIMING...PRECIPITATION WILL BEGIN SUNDAY AFTERNOON AND 
  CONTINUE INTO MONDAY. 

* ACCUMULATIONS...PRECIPITATION IS EXPECTED TO BEGIN AS EITHER 
  FREEZING RAIN...SLEET...OR SNOW ON SUNDAY AFTERNOON...THEN 
  MOST LIKELY BECOMING ALL FREEZING RAIN BY SUNDAY NIGHT INTO 
  EARLY MONDAY. PRECIPITATION IS THEN EXPECTED TO SWITCH OVER TO 
  SNOW ON MONDAY AFTERNOON. ICE ACCUMULATIONS OF UP TO A QUARTER 
  OF AN INCH ARE POSSIBLE...WITH MINOR SNOW ACCUMULATIONS MONDAY 
  AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 3:25 PM CST, 10 minutes earlier.

Area forecast discussion, Jan 12, 3:25 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
325 PM CST Thu Jan 12 2017

.SHORT TERM...(This evening through Friday)
Issued at 325 PM CST Thu Jan 12 2017

After the passage of a weak cold front, Arctic high will settle into
the area tonight. Winds will start waning down late in the evening,
but temperatures will continue to fall through around midnight.
Temperatures rise gradually after 06z with the increase of clouds
from the southwest. Wind chills are expected to fall to 20 below to
30 below tonight, with the coldest readings around 06z. Lowest
readings are likely across southwest Minnesota, and areas along and
north of Highway 14. A wind chill advisory will be issued from 00z
tonight to 13z Friday.

Behind this Arctic high, unsettled weather conditions return again
across the area early Friday morning. As the Arctic air moves
northeast, an area of warm and more moist air will be advecting
northward, increasing risk of precipitation, with thermal profiles
suggesting all snow. Given that dry air from the Arctic ridge in the
northeast area will persist, snow will have difficulties to keep
developing across southwest Minnesota. Higher chances will occur in
the morning along and west of the James River. In terms of snow
amounts, less than a half inch is possible in most areas.

.LONG TERM...(Friday night through Thursday)
Issued at 325 PM CST Thu Jan 12 2017

Relatively quiet first half of the weekend with zonal flow resulting
in near seasonal temperatures.

Southerly flow develops on Sunday with saturation deepening
throughout the day. Models are suggesting a cold layer near the
surface with warm layer near 850 mb developing aloft.  12Z suite of
models are starting to align resulting in greater confidence in
track of the system.  With that said, degree of warming aloft is
still inconsistent, with the ECMWF running 2-3 degrees C warmer than
Canadian/GFS.  Have begun to raise wet bulb aloft to increase areal
coverage of icing potential Sunday night into Monday.  Appears the
greatest threat will be ahead of inverted trough type feature that
appears to set up near the James River Valley, and shift east
throughout the day on Monday. Models differing on the amount of
cooling behind the trough, but all suggest a transition to snow on
the backside of this system.  With coordination, have issued a
Winter Storm Watch for the southern most tier of counties across
northeast Nebraska into northwest Iowa.

Chinook pattern develops mid week next week resulting in mild
temperatures expanding east of the Rockies. Still may be a struggle
to warm too much above average across the eastern half of the
forecast area-as mixing will be fairly limited. If we are able to
draw the warm air aloft to the surface, potential exists for warming
well above normal.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1125 AM CST Thu Jan 12 2017

Main concern over next few hours is the wind conditions as a cold
front passes through, mainly across KHON and KFSD locations. Look
for winds becoming NNW 15 to 20 kts, gusting to 25 kts through
23z. VFR conditions will prevail through most of the period.
Periods of MVFR ceilings possible north and east of KFSD at the
end of the TAF period as a shortwave moves through the area.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Wind Chill Advisory until 7 AM CST Friday for SDZ038>040-055-056.

MN...Wind Chill Advisory until 7 AM CST Friday for MNZ071-072-080-081-
     089-090-097.

IA...Wind Chill Advisory until 7 AM CST Friday for IAZ002-003.

     Winter Storm Watch from Sunday afternoon through Monday evening
     for IAZ031-032.

NE...Winter Storm Watch from Sunday afternoon through Monday evening
     for NEZ013-014.

&&

SHORT TERM...JH/JM5
LONG TERM...BT
AVIATION...JH/JM5
Hazardous weather outlook, Jan 12, 3:38 AM CST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
338 AM CST THU JAN 12 2017

SDZ038-039-050-052>054-057>060-063-064-130945-
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-
338 AM CST THU JAN 12 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA
AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIND CHILLS TONIGHT AND INTO FRIDAY MORNING...WILL FALL AS LOW AS 10
TO 20 DEGREES BELOW ZERO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WILL BE POSSIBLE EARLY NEXT WEEK ACROSS THE REGION.
THERE REMAINS A HIGH DEGREE OF UNCERTAINTY REGARDING THE TRACK OF
THIS SYSTEM...WITH THE GREATEST IMPACTS CURRENTLY FOCUSED OVER
AREAS EAST OF THE JAMES RIVER VALLEY. CONTINUE TO MONITOR YOUR
LOCAL FORECAST INTO THE WEEKEND AS THIS STORM APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ001-012>014-020>022-031-032-NEZ013-014-SDZ061-062-065>071-
130945-
LYON IA-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-
WOODBURY-IDA-DIXON-DAKOTA-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-
LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
338 AM CST THU JAN 12 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WINDS CHILLS ARE EXPECTED TO FALL BETWEEN 15 AND 25 DEGREES BELOW
ZERO LATE TONIGHT AND INTO FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM MAY IMPACT THE REGION EARLY NEXT WEEK BRINGING THE
POTENTIAL FOR A WINTRY MIX OF PRECIPITATION AND ACCUMULATING SNOW.
PRECIPITATION CHANCES WILL INCREASE LATE SUNDAY AND CONTINUE INTO
TUESDAY. THERE REMAINS CONSIDERABLE UNCERTAINTY WITH THE TRACK OF
THIS STORM SYSTEM...AND THE STORM TRACK WILL DETERMINE THE
LOCATIONS AND TYPES OF PRECIPITATION EXPECTED TO FALL. CONTINUE TO
MONITOR YOUR LOCAL FORECAST INTO THE WEEKEND AS THIS STORM
APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ002-003-MNZ071-072-080-081-089-090-097-098-SDZ040-055-056-
130945-
OSCEOLA-DICKINSON-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY-
338 AM CST THU JAN 12 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

PATCHY BLOWING SNOW MAY BE POSSIBLE LATER TODAY. IN ADDITION TO
LOCALIZED VISIBILITY REDUCTIONS...SLICK SPOTS MAY FORM ON ROADS.

WINDS CHILLS BETWEEN 15 AND 30 DEGREES BELOW ZERO ARE LIKELY
TONIGHT INTO FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM MAY IMPACT THE REGION EARLY NEXT WEEK BRINGING THE
POTENTIAL FOR A WINTRY MIX OF PRECIPITATION AND ACCUMULATING SNOW.
PRECIPITATION CHANCES WILL INCREASE LATE SUNDAY AND CONTINUE INTO
TUESDAY. THERE REMAINS CONSIDERABLE UNCERTAINTY WITH THE TRACK OF
THIS STORM SYSTEM...AND THE STORM TRACK WILL DETERMINE THE
LOCATIONS AND TYPES OF PRECIPITATION EXPECTED TO FALL. CONTINUE TO
MONITOR YOUR LOCAL FORECAST INTO THE WEEKEND AS THIS STORM
APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:35 PM CSTWinter Storm WatchFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more71 hr

Nearby

Wind Chill Advisories in Minnesota, 2017Wind Chill Advisories in South Dakota, 2017Wind Chill Advisories in Iowa, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.